Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Northern Indiana

June 27, 2013Adams County, Jay County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2013, 9:36 PM EDT for Adams County, Jay County, Wells County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 9:36 PM EDT (01:36 UTC)
Expired
Jun 27, 2013, 10:15 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Adams County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 9:52 PM EDTHAIL 0.88Berne, IN
Jun 27, 9:55 PM EDTTSTM WND DMG2 Nne Ceylon, INROOF OFF OF BARN AT S 000 RD AND 800 S. SEVERAL TREES DOWN IN THE AREA. CORN FLATTENED. TIME ESTIMATED.
Jun 27, 9:55 PM EDTHAIL 1Geneva, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS53 KIWX 280136
SVRIWX
INC001-075-179-280215-
/O.NEW.KIWX.SV.W.0086.130628T0136Z-130628T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
  NORTHEASTERN JAY COUNTY IN EAST CENTRAL INDIANA...
  EASTERN WELLS COUNTY IN NORTHEAST INDIANA...

* UNTIL 1015 PM EDT

* AT 934 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON...
  AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE AROUND 945 PM EDT.
  BERNE AND GENEVA AROUND 950 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LINN GROVE...CEYLON...SALEM...
NEW CORYDON AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 4072 8527 4089 8514 4077 8480 4048 8480
      4047 8481
TIME...MOT...LOC 0136Z 301DEG 37KT 4074 8509

HAIL...1.50IN
WIND...60MPH

$$
3 follow-up statements
627 
WWUS53 KIWX 280150
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EDT THU JUN 27 2013

INC001-075-179-280215-
/O.CON.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-WELLS IN-JAY IN-
950 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JAY...EAST CENTRAL WELLS AND SOUTHERN ADAMS COUNTIES UNTIL 1015 PM
EDT...

AT 946 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERNE...AND
MOVING SOUTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS...NORTHEASTERN JAY AND SOUTHERN ADAMS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...NEW CORYDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4066 8516 4080 8499 4076 8480 4048 8480
      4047 8481
TIME...MOT...LOC 0150Z 301DEG 37KT 4066 8493

HAIL...1.75IN
WIND...60MPH

$$
377 
WWUS53 KIWX 280202
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT THU JUN 27 2013

INC179-280212-
/O.CAN.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
WELLS IN-
1002 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELLS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELLS 
COUNTY HAS BEEN CANCELLED.

LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
      4047 8481
TIME...MOT...LOC 0202Z 301DEG 37KT 4060 8479

$$

INC001-075-280215-
/O.CON.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-JAY IN-
1002 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JAY AND SOUTHEASTERN ADAMS COUNTIES UNTIL 1015 PM EDT...

AT 957 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
GENEVA...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JAY AND SOUTHEASTERN ADAMS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
      4047 8481
TIME...MOT...LOC 0202Z 301DEG 37KT 4060 8479

HAIL...1.00IN
WIND...60MPH

$$
178 
WWUS53 KIWX 280212
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT THU JUN 27 2013

INC001-075-280222-
/O.EXP.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-JAY IN-
1012 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JAY AND
SOUTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 1015 PM EDT/915 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE AT 1015 PM EDT.

LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
      4047 8481
TIME...MOT...LOC 0212Z 301DEG 37KT 4055 8467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:22 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 27, 8:22 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT THU JUN 27 2013

.SYNOPSIS...
ISSUED AT 1032 AM EDT THU JUN 27 2013

A SURFACE AND UPPER LEVEL LOW WILL CONTINUE TO ROTATE THROUGH THE
GREAT LAKES CONTINUING THE RAIN SHOWER AND THUNDERSTORM CHANCES FOR
TODAY TONIGHT AND TOMORROW. TEMPERATURES ARE EXPECTED TO BE AROUND
NORMAL TO SLIGHTLY ABOVE FOR TODAY AND TONIGHT AND SLIGHTLY BELOW
NORMAL TOMORROW.

&&

.UPDATE...
UPDATE WILL BE SENT SHORTLY TO REFINE POPS FOR CURRENT TRENDS.
ADDITIONAL THUNDERSTORMS HAVE FOCUSED ACROSS CENTRAL PORTIONS OF
THE AREA ALONG AN OUTFLOW BOUNDARY PRODUCED EARLY EARLIER
THUNDERSTORM WHICH AFFECTED CASS AND MIAMI COUNTIES. EFFECTIVE
SHEAR DOES DIMINISH WITH EASTWARD EXTENT ACROSS FAR EASTERN
PORTIONS OF THE FORECAST AREA...SO LOWER CONFIDENCE EXISTS IN
BETTER STORM ORGANIZATION APPROACHING THE INTERSTATE 69 CORRIDOR.
HAIL/WIND THREAT SHOULD PERSIST ACROSS WESTERN/CENTRAL PORTIONS OF
THE AREA THROUGH ABOUT 03-04Z.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM EDT THU JUN 27 2013

THE MAIN FOCUS THIS PERIOD IS ON CONVECTIVE CHANCES AND SEVERE
THREAT INTO THIS EVENING...

THE LONGWAVE PATTERN THIS AFTERNOON INTO FRIDAY WILL CONTINUE TO
UNDERGO AMPLIFICATION ALLOWING AN UPPER LOW AND DEEP LAYERED TROUGH
AXIS TO DROP INTO THE GREAT LAKES BY LATER TONIGHT AND TOMORROW. A
50-60 KT 500 MB JET MAX UNDER THIS FEATURE AND A WESTERN/NORTHERN
GREAT LAKES MID LVL PERTURBATION IS NOW ENTERING NORTHERN IL AS
OF THIS WRITING...AND WILL TRANSLATE SEWD INTO THE LOCAL AREA LATE
THIS AFTERNOON AND EVENING. FORCING WITH THIS FEATURE AND
CONTINUED SUBTLE HEIGHT FALLS/COOLING ALOFT OVER A MODERATELY
UNSTABLE ENVIRONMENT (MLCAPE 1500-2000 J/KG) WILL LIKELY SUPPORT
SCT CONVECTION DURING THIS TIME. SPC NOW HAS THE ENTIRE FA IN A
SLIGHT RISK FOR A FEW SEVERE STORMS INTO THIS EVENING. TORNADOES
APPEAR UNLIKELY GIVEN LACKING LOW LEVEL CONVERGENCE AND MODESTLY
HIGH LCL'S. INCREASING DEEP LAYER SHEAR TO BETWEEN 35-50 KTS
(HIGHEST ACROSS OUR SOUTHWESTERN ZONES) SHOULD SUPPORT
SUSTAINABLE/ROTATING UPDRAFTS AND POSSIBLE SPLITTING SUPERCELLS
IF/WHERE CELLS FIRE (INITIATION MOST LIKELY ACROSS WI/NORTHERN IL
AND THEN SHIFTING SOUTHEAST)...WITH LARGE HAIL AND ISOLATED
DAMAGING WINDS THE PRIMARY THREATS.

SHOWERS OVERNIGHT INTO FRIDAY MORNING SHOULD MAINLY FOCUS NORTH OF
THE AREA INVOF A DEEP TROUGH AXIS ACROSS THE NORTHERN/CENTRAL
GREAT LAKES. DAYTIME HEATING/DESTABILIZATION AND STEEPENING
SFC-650 MB LAPSE RATES UNDER THE COLD POOL ALOFT (AHEAD OF THE
TROUGH AXIS) WILL ONCE AGAIN INCREASE SHOWER/STORM CHANCES BY
FRIDAY AFTERNOON. CONVECTION TOMORROW IS EXPECTED TO GENERALLY
REMAIN BELOW SEVERE LIMITS GIVEN PROGGED MARGINAL
SHEAR/INSTABILITY...ALTHOUGH DECREASE IN FREEZING LEVELS WITH
COLD CORE ALOFT DROPPING IN HINTS AT THE POTENTIAL FOR NON SEVERE
HAIL WITH CELLS.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM EDT THU JUN 27 2013

THE EXTENDED FORECAST PERIOD IS QUITE LITERALLY DESCRIBED BY THE
IDIOM...RINSE AND REPEAT. MANY LOCATIONS WILL SEE A BRIEF SHOWER OR
THUNDERSTORM IN THE AFTERNOON OR EVENING MOST DAYS...ONLY TO HAVE A
LULL DURING THE OVERNIGHT HOURS...AND A REPEAT THE VERY NEXT DAY.
THIS PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
AS AN UPPER LEVEL LOW SETTLES ACROSS THE GREAT LAKES AND RETROGRADES
INTO THE UPPER MISSISSIPPI VALLEY BEFORE REJOINING THE MEAN FLOW
SOMETIME MID WEEK. WOULD NOT BE SURPRISED IF THIS CONTINUES FURTHER
INTO THE WEEK (AS SUGGESTED BY THE ECMWF) SINCE CUT OFF LOWS ARE
NOTORIOUS FOR TAKING THEIR TIME TO MOVE ALONG. THIS COLD POOL
ALOFT...COUPLED WITH RESIDUAL MOISTURE WITH DEWPOINTS IN THE LOW 60S
AND BREAKS IN THE CLOUDS WILL PROVIDE AMPLE INSTABILITY FOR
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. EXPECT STORMS TO REMAIN
SUB SEVERE GIVEN WEAK SHEAR...WEAK INSTABILITY...AND MEAGER MID
LEVEL LAPSE RATES.

COULD NOT COMPLETELY REMOVE POPS DURING OVERNIGHT PERIOD MOST DAYS
GIVEN LOCATION OF THE UPPER LOW AND CONTINUED FORCING FOR AT LEAST
LIGHT SHOWERS EVEN DURING THE OVERNIGHT PERIODS. INSTEAD ELECTED TO
REDUCE OVERNIGHT VALUES FROM ALLBLEND INIT TO SHOW TREND FOR BETTER
CHANCES DURING THE DAY AND REDUCED CHANCES AT NIGHT. THE ONLY
EXCEPTION...WHEN OVERNIGHT POPS REMAINED DRY...WAS MONDAY WHEN THE
UPPER LOW WILL BE SOUTH OF THE AREA AND WEDNESDAY WHEN IT HAS LIFTED
NORTHWEST OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 744 PM EDT THU JUN 27 2013

FAST MOVING UPPER DISTURBANCE HAS INTERACTED WITH INSTABILITY AXIS
AND FAVORABLE EFFECTIVE SHEAR TO ALLOW FOR SCATTERED THUNDERSTORM
DEVELOPMENT ACROSS NORTHWEST AND NORTH CENTRAL INDIANA.THESE
THUNDERSTORMS ARE EXPECTED TO BUILD SOUTHEAST AND AFFECT THE KFWA
AREA IN THE 01Z TO 03Z TIMEFRAME. SOME POTENTIAL AT KFWA EXISTS
FOR GUSTY WINDS TO 40 MPH AND SOME SMALL HAIL...BUT THE GREATER
THREAT SHOULD REMAIN JUST WEST OF THE TERMINAL FOR HIGHER END
GUSTS. MID TO LATE AFTERNOON THUNDERSTORMS ALSO POSSIBLE FRIDAY
WITH SEVERAL WEAK VORTICES ROTATING THROUGH LARGE UPPER LEVEL LOW
BUT WILL ALLOW LATER FORECASTS TO ADDRESS CONVECTIVE POTENTIAL
WITH STILL SOME LOWER CONFIDENCE IN COVERAGE AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...MARSILI
UPDATE...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 PM EDT THU JUN 27 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-281700-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE
EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-281700-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE
EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES DUE TO
HIGH WAVES AND RIP CURRENTS ARE POSSIBLE SATURDAY.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-281700-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1250 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
A FEW STORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND
SATURDAY NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE
THROUGH MUCH OF THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 27, 8:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             3 WNW FORT WAYNE        41.10N  85.18W
06/27/2013  M1.00 INCH       ALLEN              IN   BROADCAST MEDIA

            AT WANE STUDIOS

0850 PM     HAIL             4 NW FORT WAYNE         41.11N  85.20W
06/27/2013  M1.00 INCH       ALLEN              IN   BROADCAST MEDIA

            MEASURED AT WFFT STUDIOS

0851 PM     HAIL             4 WNW FORT WAYNE        41.10N  85.20W
06/27/2013  M2.00 INCH       ALLEN              IN   AMATEUR RADIO

            MEASURED BY HAM ON BUTLER ROAD

&&

CEO
Local storm report, Jun 27, 8:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             2 ESE ARCOLA            41.09N  85.26W
06/27/2013  M1.75 INCH       ALLEN              IN   FIRE DEPT/RESCUE

&&

CEO
Local storm report, Jun 27, 9:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
906 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     GRASS CREEK             40.95N  86.40W
06/27/2013                   FULTON             IN   EMERGENCY MNGR

            POWER LINES DOWN ACROSS SR 17

&&

CEO
Local storm report, Jun 27, 9:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     1 SW ARCOLA             41.09N  85.31W
06/27/2013                   ALLEN              IN   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON BASS ROAD NEAR HAMILTON RD

&&

CEO
Special weather statement, Jun 27, 9:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 PM EDT THU JUN 27 2013

INZ018-025>027-034-OHZ024-280200-
ADAMS IN-ALLEN IN-HUNTINGTON IN-JAY IN-VAN WERT OH-WELLS IN-
925 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN VAN WERT...
NORTHEASTERN JAY...WELLS...ADAMS...EASTERN HUNTINGTON AND EXTREME
SOUTHWESTERN ALLEN COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  BERNE...
  MONROE...
  GENEVA...
  KINGSLAND...MURRAY AND TOCSIN...
  CRAIGVILLE...CURRYVILLE AND MAGLEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4074 8543 4095 8529 4073 8465 4073 8471
      4072 8471 4072 8480 4042 8480
TIME...MOT...LOC 0125Z 312DEG 35KT 4084 8521

BENTLEY
Local storm report, Jun 27, 9:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 ESE CHURUBUSCO        41.22N  85.30W
06/27/2013                   ALLEN              IN   PUBLIC

            LAW ENFORCEMENT RELAYED REPORT OF A BARN SUFFERING
            SEVERE DAMAGE. ROOF BLOWN OFF.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:00 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Wells, Whitley45 min
Jun 27, 8:10 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall50 min
Jun 27, 8:22 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wabash, Wells, Whitley38 min
Jun 27, 8:48 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells, Whitley42 min
Jun 27, 9:25 PM EDTSpecial Weather StatementIWXAdams, Wells35 min
Jun 28, 1:17 PM EDTSpecial Weather StatementIWXCass, Miami, Wabash28 min
Jun 28, 1:41 PM EDTSpecial Weather StatementIWXCass, Miami, Wabash34 min
Jun 28, 2:05 PM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington25 min
Jun 28, 2:06 PM EDTSpecial Weather StatementIWXElkhart24 min
Jun 28, 2:16 PM EDTSpecial Weather StatementIWXNoble29 min
Jun 28, 2:33 PM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Jay, Wells42 min
Jun 28, 2:37 PM EDTSpecial Weather StatementIWXPulaski38 min
Jun 28, 2:51 PM EDTSpecial Weather StatementIWXNoble24 min
Jun 28, 5:47 PM EDTSpecial Weather StatementIWXPulaski, Starke28 min
Jun 28, 6:15 PM EDTSpecial Weather StatementIWXFulton, Starke30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.